MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number TMICL13.7
Medical Device Problem Codes Inadequacy of Device Shape and/or Size (1583); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes Intraocular Pressure Increased (1937); Pupillary Block (2026); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 02/24/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pma/510k: this product is not marketed in the us.(b)(4).
 
Event or Problem Description
The reporter indicated that the surgeon implanted a 13.7mm tmicl13.7, -16.00/4.0/125 (sphere/cylinder/axis), implantable collamer lens into the patient's right eye (od) on (b)(6) 2021.The lens was exchanged with a for a shorter length lens due to pubil block with elevated iop(39mmhg), angle closure with elevated iop(39mmhg) assessed on (b)(6) 2021, and excessive vault, on (b)(6) 2020.This resolved the problem.Cause of the event is reported as user error.
 
Additional Manufacturer Narrative
Corrected data: b5: the reporter indicated that the surgeon implanted a 13.7mm tmicl13.7, -16.00/4.0/125 (sphere/cylinder/axis), implantable collamer lens into the patient's right eye (od) on (b)(6) 2021.The lens was exchanged with a for a shorter length lens on (b)(6) 2021 due to pubil block with elevated iop(39mmhg), angle closure with elevated iop(39mmhg) assessed on (b)(6) 2021, and excessive vault.This resolved the problem.Cause of the event is reported as user error.Claim# (b)(4).
 
Additional Manufacturer Narrative
Corrected data b5: the reporter indicated that the surgeon implanted a 13.7mm tmicl13.7, -16.00/4.0/125 (sphere/cylinder/axis), implantable collamer lens into the patient's right eye (od) on (b)(6) 2021.The lens was exchanged with a for a shorter length lens on (b)(6) 2021 due to pubil block with elevated iop(39mmhg), angle closure with elevated iop(39mmhg) assessed on (b)(6) 2021.This resolved the problem.Cause of the event is reported as user error.Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key11515298
Report Number2023826-2021-00652
Device Sequence Number14422077
Product Code QCB
UDI-Device Identifier00841542112086
UDI-Public00841542112086
Combination Product (Y/N)Y
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Model NumberTMICL13.7
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/26/2021
Supplement Date Received by Manufacturer10/27/2021
10/27/2021
Initial Report FDA Received Date03/18/2021
Supplement Report FDA Received Date10/27/2021
10/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL#SFC-45,LOT#UNK; FOAMTIPPLUNGER MODEL#FTP,LOT#UNK; CARTRIDGE MODEL#SFC-45,LOT#UNK; FOAMTIPPLUNGER MODEL#FTP,LOT#UNK
Outcome Attributed to Adverse Event Required Intervention;
Patient Age23 YR